MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-PFO-1818
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, an 18-18mm amplatzer talisman pfo occluder was chosen for implant to close a patent foramen ovale (pfo) using an 8f amplatzer talisman delivery sheath.During device preparation, it was difficult to pull the device into the loader.When the device was deployed in the body, the right atrial disc of the device did not expand properly and showed a bulbous shape.Pushing with the sheath did not help.Contacts occurred with intracardiac tissue during the occluder deployment.The device was pulled back into the sheath with difficulty, and the device was replaced with another 18-18mm amplatzer talisman pfo occluder using the same delivery sheath.There were no bends or kinks been observed in the delivery sheath.The replacement device entered the loader without resistance and expanded properly in the body.After placement, the bubble test showed no residual shunt, and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of difficulty to setting up device and device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.Images received appeared to show the device in bulbous deformation, however this cannot be confirmed.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.The cause of the reported incidents could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Per the information available abbott cannot further speculate on why the reported events occurred.
 
Event or Problem Description

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20834422
Report Number2135147-2024-06108
Device Sequence Number8627974
Product Code MLV
UDI-Device Identifier05415067033307
UDI-Public(01)05415067033307(17)270131(10)10205719
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PFO-1818
Device Lot Number10205719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TALISMAN DELIVERY SHEATH, 9-TDS-08F45-80
Patient Age50 YR
Patient SexFemale